MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6) 2006.Approximately 17 years after the initial procedure the patient had a right knee revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2023.Diagnosis: failed right knee arthroplasty.Findings on exam and imaging were consistent with the known issue of accelerated polyethylene wear aseptic loosening.Imagine was consistent with failed right knee arthroplasty.The polyethylene component demonstrated accelerated polyethylene wear.The patient was transferred to the recovery room in stable condition.
 
Additional Manufacturer Narrative
H10.Updated/additional information ¿ d1.D4.G1.G2.G4.H6.H7.H8.H9.The revision reported was likely the result of prosthesis wear, osteolysis, and insufficient bonds between the implants and the bones, which led to aseptic (non-infected) loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.

Brand Name
PS TIBIAL INSERTS SZ 2, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
3523771140
MDR Report Key17316875
Report Number1038671-2023-01642
Device Sequence Number3994674
Product Code JWH
UDI-Device Identifier10885862048240
UDI-Public10885862048240
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2010
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number204-22-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale